Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 12:58 AM CDT for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 12:58 AM CDT (05:58 UTC)
- Expired
- Mar 15, 2008, 1:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 11:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 150558
SVRMEG
TNC047-069-075-157-167-150645-
/O.NEW.KMEG.SV.W.0077.080315T0558Z-080315T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 AM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 145 AM CDT
* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ARLINGTON TO LAGRANGE...OR ALONG A LINE EXTENDING FROM 12 MILES
EAST OF MILLINGTON TO 20 MILES SOUTHWEST OF BOLIVAR...AND MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOMERVILLE...DANCYVILLE...WHITEVILLE...HILLVILLE AND CLOVERPORT.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3549 8906 3544 8906 3544 8894 3539 8885
3536 8882 3499 8928 3500 8938 3529 8982
3566 8942
TIME...MOT...LOC 0558Z 226DEG 31KT 3540 8964 3511 8926
$$1 follow-up statement
000
WWUS54 KMEG 150617 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CDT SAT MAR 15 2008
TNC047-069-075-157-167-150645-
/O.CON.KMEG.SV.W.0077.000000T0000Z-080315T0645Z/
FAYETTE TN-SHELBY TN-HAYWOOD TN-HARDEMAN TN-TIPTON TN-
117 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN TIPTON...NORTHERN HARDEMAN...SOUTHERN HAYWOOD...
NORTHEASTERN SHELBY AND FAYETTE COUNTIES...
AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MASON TO
BOLIVAR...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
COVINGTON TO BOLIVAR...MOVING NORTHEAST AT 35 MPH. THESE STORMS HAD
WEAKENED SLIGHTLY SINCE 1 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEVILLE...DANCYVILLE...STANTON...TOONE...HILLVILLE AND CLOVERPORT.
LAT...LON 3549 8906 3544 8906 3544 8894 3536 8882
3511 8915 3513 8927 3511 8953 3529 8982
3566 8942
TIME...MOT...LOC 0617Z 226DEG 31KT 3547 8957 3526 8900
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:14 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 14, 10:14 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1014 PM CDT FRI MAR 14 2008 .DISCUSSION... RATHER COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE MID SOUTH THIS EVENING AS A SURFACE LOW PRESSURE SYSTEM IS NOW POSITIONED OVER THE RED RIVER VALLEY OF NORTH TEXAS WITH A STATIONARY FRONT EXTENDING EASTWARD FROM THE LOW ACROSS NORTH TEXAS...SOUTHERN ARKANSAS INTO NORTH-CENTRAL MISSISSIPPI. SUPERCELL THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE BOUNDARY ACROSS SOUTHERN ARKANSAS...NORTHERN LOUISIANA...INTO WEST-CENTRAL MISSISSIPPI IN RESPONSE TO SUFFICIENT SURFACE CONVERGENCE ALONG THE FRONT...STRENGTHENING ATMOSPHERIC SHEAR...A MODERATELY UNSTABLE AIRMASS WITH MUCAPES APPROACHING 2000 J/KG SOUTH AND ELEVATED JUST NORTH OF THE FRONT...AND FORCING AT THE NOSE OF A STRENGTHENING LOW LEVEL JET. SHORT-TERM FORECAST MODELS CONTINUE TO INDICATE THAT THIS FRONT WILL CONTINUE TO LIFT SLOWLY NORTHWARD OVER THE FEW HOURS AS THE LOW LEVEL JET CONTINUES TO STRENGTHEN AND EVOLVE NORTHWARD AHEAD OF THE SURFACE LOW PRESSURE SYSTEM THAT WILL MOVE EAST. THIS MAY ALLOW THE STRONGEST STORMS TO DEVELOP INTO FAR SOUTHERN PORTIONS OF THE CWA WITH A LARGE HAIL AND ISOLATED TORNADO THREAT. THIS THREAT SHOULD CONTINUE ACROSS THESE AREAS FOR THE NEXT SEVERAL HOURS. FARTHER NORTH OF THE FRONT...THE AIRMASS REMAINS CAPPED OFF TO CONVECTION WITH NO SPECIFIC FORCING MECHANISM PRESENT. IT APPEARS THAT CONVECTIVE DEVELOPMENT OVER THESE AREAS WILL PROBABLY HOLD OFF UNTIL MAINLY AFTER MIDNIGHT AS A STRONG MID AND UPPER JET STREAM MOVES TOWARDS THE AREA AND PLACES MUCH OF THE AREA INTO THE LEFT FRONT EXIT REGION OF THE JET. THIS SHOULD HELP TO STRENGTHEN LARGE SCALE ASCENT OVER THE REGION. IN ADDITION...THIS FEATURE WILL HELP TO ADVECT COLD MID LEVEL TEMPERATURES OVER THE REGION...STEEPENING MID LEVEL LAPSE RATES FURTHER TO IN EXCESS OF 7.5C/KM. ALSO...THE STRENGTHENING LOW LEVEL JET WILL CONTINUE TO NOSE NORTHWARD INTO OUR REGION AND HELP TO TIGHTEN AN 850MB FRONTAL FEATURE STRETCHED FROM NORTHERN ARKANSAS INTO WEST TENNESSEE. EXPECT CONVECTION TO DEVELOP ALONG THIS ELEVATED FRONT MAINLY AFTER MIDNIGHT. CONSIDERING THE DEGREE OF ELEVATED INSTABILITY AND INCREASING SHEAR...EXPECT THE POSSIBILITY FOR ELEVATED SUPERCELLS TO DEVELOP WITH AN ATTENDANT LARGE HAIL THREAT. THIS ACTIVITY SHOULD PERSIST OVER MUCH OF THE MID SOUTH THROUGH SUNRISE AND POSSIBLY BEYOND. WILL CONTINUE THE SLIGHT RISK OVER THE ENTIRE AREA AND REFINE THE HWO TO FOCUS ON TIMING AND THREAT TYPES. UPDATED FORECAST AND GRIDS ALREADY SENT...AND UPDATED HWO OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 250 PM CDT FRI MAR 14 2008/ DISCUSSION... FRONTAL BOUNDARY CURRENTLY EXTENDS FROM MIDDLE TENNESSEE SOUTHWEST INTO NORTH MISSISSIPPI AND EXTENDS WEST ACROSS SOUTHERN ARKANSAS INTO CENTRAL OKLAHOMA. TEMPERATURES OVER THE FORECAST AREA RANGE FROM THE LOWER 50S NEAR THE KENTUCKY BORDER TO THE MID 70S SOUTH OF THE FRONT IN NORTH MISSISSIPPI. THE RAIN SHOWERS THAT WERE OVER THE FORECAST AREA THIS MORNING HAVE MOVED AWAY. SURFACE LOW OVER THE TEXAS PANHANDLE WILL MOVE ALONG THE COLD FRONT TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FORECAST AREA TONIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. SEVERE WEATHER WILL BE POSSIBLE ESPECIALLY ALONG AND JUST NORTH OF THE FRONT WITH LARGE HAIL BEING THE MAIN THREAT. THE RAIN SHOULD EXIT THE REGION BY SATURDAY AFTERNOON AS HIGH PRESSURE WILL BRIEFLY BUILD INTO THE FORECAST AREA BY SATURDAY NIGHT WITH DRIER AND COOLER AIR BEHIND THE FRONT. DRY AND SEASONABLE WEATHER WILL PERSIST FOR SUNDAY AND SUNDAY NIGHT. MEANWHILE...A LARGE UPPER LEVEL STORM BEGINS TO DEVELOP SUNDAY OVER SOUTHERN CALIFORNIA AND GRADUALLY MOVES EAST. BY MONDAY...THE UPPER LOW SHOULD BE TRAVELING ACROSS NORTHERN MEXICO AND MAY BEGIN TO SPREAD SOME RAIN INTO NORTHEAST ARKANSAS BY MONDAY AFTERNOON. AS THE UPPER LOW APPROACHES THE REGION...RAIN CHANCES WILL INCREASE WITH THE RAIN THREAT CONTINUING FROM MONDAY NIGHT THROUGH WEDNESDAY. A STRONG SURFACE LOW WILL DEVELOP OVER EASTERN OKLAHOMA ON TUESDAY AND MOVE NORTHEAST TUESDAY NIGHT. THIS LOW WILL ENHANCE THUNDERSTORM ACTIVITY ON TUESDAY AND SOME SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTH MISSISSIPPI. THE MAIN THREAT WITH THE WEATHER FROM TUESDAY INTO WEDNESDAY WILL BE HEAVY RAIN. BY WEDNESDAY NIGHT...HIGH PRESSURE RETURNS TO THE REGION AND THIS WILL BRING A RETURN TO DRY WEATHER WITH SEASONABLE TEMPERATURES FOR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 54 62 42 62 / 70 40 10 10 MKL 50 59 38 60 / 80 60 10 10 JBR 49 59 39 58 / 80 50 10 10 TUP 55 68 41 64 / 70 40 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/ARS
Hazardous weather outlook, Mar 14, 10:32 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1032 PM CDT FRI MAR 14 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1032 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE MID SOUTH TONIGHT. A WARM FRONT STRETCHED ACROSS NORTH CENTRAL MISSISSIPPI WILL LIFT SLOWLY NORTHWARD OVERNIGHT. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS FRONT AND MAY IMPACT FAR SOUTHERN PORTIONS OF THE FORECAST AREA...PRIMARILY ALONG AND SOUTH OF A LINE FROM WEST HELENA ARKANSAS TO OXFORD MISSISSIPPI TO TUPELO MISSISSIPPI...LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. THE PRIMARY SEVERE WEATHER THREATS WITH ANY OF THESE STORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS OR LARGER AND ISOLATED TORNADOES. FURTHER NORTH...ACROSS THE REMAINDER OF NORTH MISSISSIPPI...EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE...THUNDERSTORMS SHOULD DEVELOP PRIMARILY AFTER MIDNIGHT IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. ANY OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT REMAINING LARGE HAIL. THESE STORMS MAY CONTINUE THROUGH SUNRISE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY CONTINUE INTO SATURDAY MORNING ACROSS PORTIONS OF THE MID SOUTH. A FEW OF THESE STORMS MAY BE SEVERE WITH A CONTINUED LARGE HAIL THREAT. THESE STORMS SHOULD MOVE EAST WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY SATURDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM SYSTEM. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT MAY BE NEEDED TONIGHT AND AGAIN FOR TUESDAY AFTERNOON AND TUESDAY NIGHT. JLH
In the hours before
Special weather statement, Mar 14, 11:35 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1135 PM CDT FRI MAR 14 2008 MSZ012-013-015-022-150500- LAFAYETTE MS-PANOLA MS-PONTOTOC MS-CALHOUN MS- 1135 PM CDT FRI MAR 14 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... AN AREA OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM 5 MILES NORTH OF BURGESS TO 6 MILES EAST OF BANNER AT 1135 PM CDT...MOVING EAST AT 45 MPH. PEOPLE IN CALHOUN...LAFAYETTE...PANOLA AND PONTOTOC COUNTIES... INCLUDING THE CITIES OF OXFORD AND PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL MIDNIGHT CDT.
Local storm report, Mar 15, 12:07 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
&&
CCDLocal storm report, Mar 15, 12:13 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
&&
CCDLocal storm report, Mar 15, 12:32 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
&&
CCDLocal storm report, Mar 15, 12:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
&&
CCDLocal storm report, Mar 15, 12:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
1233 AM HAIL BARTLETT 35.22N 89.84W
03/15/2008 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED IN BARTLETT.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Mar 14, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 47 min |
| Mar 15, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 47 min |
| Mar 15, 12:15 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Mar 15, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| Mar 15, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 44 min |
| Mar 15, 1:56 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 49 min |
| Mar 15, 3:45 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Mar 15, 4:11 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 15, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Mar 15, 9:59 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Mar 15, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 48 min |
| Mar 15, 10:41 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.